Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jan 29, 2010, 4:15 AM CST for Montgomery County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2010, 4:15 AM CST (10:15 UTC)
- Expired
- Jan 29, 2010, 4:31 AM CST
- In force
- 16 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Montgomery County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
680
WFUS54 KHGX 291015
TORHGX
TXC339-291045-
/O.NEW.KHGX.TO.W.0002.100129T1015Z-100129T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CST FRI JAN 29 2010
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 445 AM CST
* AT 415 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 15 MILES WEST SOUTHWEST OF WOODLOCH... MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLOCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3027 9515 3017 9555 3013 9561 3011 9565
3011 9566 3023 9571 3040 9530
TIME...MOT...LOC 1014Z 246DEG 32KT 3017 9563
$$1 follow-up statement
617
WWUS54 KHGX 291031
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
431 AM CST FRI JAN 29 2010
TXC339-291041-
/O.CAN.KHGX.TO.W.0002.000000T0000Z-100129T1045Z/
MONTGOMERY TX-
431 AM CST FRI JAN 29 2010
...THE TORNADO WARNING FOR SOUTHERN MONTGOMERY COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO HAS WEAKENED OR MOVED OUT
OF THE AREA. WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH VERY HEAVY
RAINFALL CAN STILL BE EXPECTED WITH THIS THUNDERSTORM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3027 9515 3017 9555 3013 9561 3011 9565
3011 9566 3023 9571 3040 9530
TIME...MOT...LOC 1031Z 246DEG 32KT 3023 9547
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 29, 3:22 AM CST, 53 minutes earlier.
Area forecast discussion, Jan 29, 3:22 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
322 AM CST FRI JAN 29 2010
.DISCUSSION...
STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING WITH
NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE...
AND WILL STICK WITH PREVIOUSLY ESTIMATED EVENT TOTALS OF WIDESPREAD 1
TO 2 INCHES AND ISOLATED 3 TO 4 INCHES (CLL IS ALREADY OVER 1.50 INCHES).
COULD SEE SOME LOCALIZED FLOODING IF THE ISOLATED AMOUNTS MATERIALIZE.
LOOKS LIKE ALL RAIN WILL MOVE EAST OF THE AREA DURING THE MID TO LATE
AFTERNOON HOURS. MUCH COOLER TEMPERATURES ARRIVE WITH THE FRONTAL
PASSAGE...AND STILL EXPECT READINGS TO STEADILY FALL THROUGHOUT THE
DAY (HIGHS FOR THE DAY WILL BE EARLY THIS MORNING). GUSTY NORTH TO
NORTHWEST WINDS CAN ALSO BE EXPECTED BEHIND THE FRONT. DO NOT EXPECT
TOTAL CLEARING UNTIL SOME TIME ON SATURDAY...AND TEMPERATURES REMAIN
ON THE COOL/COLD SIDE THROUGHOUT THE WEEKEND. A SERIES OF DISTURBANCES
IN AN ACTIVE SOUTHWEST FLOW ALOFT AFFECT THE AREA NEXT WEEK WITH THE
BEST SHOT OF RAIN COMING SOME TIME AROUND MIDWEEK. 42
&&
.PREV DISCUSSION... /ISSUED 1136 PM CST THU JAN 28 2010/
AVIATION...
OVERALL SHOWERS CONTINUE TO SPREAD OVER SE TX WITH MAINLY IFR
CIGS EVERYWHERE EXCEPT FOR KGLS. THINK THE TAF PACKAGE IS ON
TRACK SO NOT A WHOLE LOT OF CHANGES WITH REGARD TO THE TIMING OF
A NARROW SQUALL LINE WITH THE COLD FRONT. IN FACT...FRONT MAY BE
AN HOUR OR TWO FASTER THAN EXPECTED. STILL THINK THERE WILL BE
SOME POST FRONTAL PRECIP THAT MAY PERSIST INTO THE EARLY
AFTERNOON HOURS. MVFR CIGS WILL BE THE RULE FOR THE AFTERNOON AND
THROUGH THE NIGHT. GUIDANCE STILL SUGGEST WRAP AROUND MOISTURE
AROUND THE SFC LOW AND WILL HOLD ONTO SOME CLOUDS THROUGH THE
NIGHT. WINDS WILL BE GUSTY AT TIMES BEHIND THE FRONT BUT SHOULD
SLOWLY DROP OFF TOMORROW NIGHT.
39
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 53 32 47 30 51 / 80 10 10 0 0
HOUSTON (IAH) 60 35 49 30 53 / 90 10 10 0 0
GALVESTON (GLS) 62 40 48 38 52 / 90 10 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM CST
SATURDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 AM CST SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jan 29, 3:42 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 342 AM CST FRI JAN 29 2010 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-301300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 342 AM CST FRI JAN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS DURING THE DAY. ALTHOUGH THERE COULD BE AN ISOLATED STRONG TO SEVERE STORM...LOCALIZED HEAVY RAINFALL WILL BE THE GREATEST THREAT WITH THIS FRONT...AND MOST OF THAT WILL OCCUR DURING THE MORNING HOURS. EXPECT AVERAGE RAINFALL ACCUMULATIONS BETWEEN 1 AND 2 INCHES...WITH LOCALIZED 3 TO 4 INCH AMOUNTS POSSIBLE ESPECIALLY ALONG AND NORTH OF INTERSTATE 10. ALL STORMS ARE EXPECTED TO BE EAST OF THE AREA BY THE MID TO LATE AFTERNOON HOURS. GUSTY NORTH TO NORTHWEST WINDS CAN BE EXPECTED AFTER THE FRONTAL PASSAGE...AND THESE WINDS ARE EXPECTED TO PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jan 29, 4:11 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 411 AM CST FRI JAN 29 2010 TXZ164-177>179-199-200-210>214-226-227-235>238-291315- TRINITY-WALKER-SAN JACINTO-POLK-MONTGOMERY-LIBERTY-COLORADO- AUSTIN-WALLER-HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA- BRAZORIA-GALVESTON- INCLUDING THE CITIES OF...TRINITY...GROVETON...HUNTSVILLE... SHEPHERD...COLDSPRING...LIVINGSTON...CORRIGAN...ONALASKA... THE WOODLANDS...CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON... COLUMBUS...EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 411 AM CST FRI JAN 29 2010 AN ORGANIZED LINE OF THUNDERSTORMS AHEAD OF A COLD FRONT ARE MOVING ACROSS CENTRAL SOUTHEASTERN TEXAS AT 35 TO 40 MPH. GUSTY WINDS IN EXCESS OF 40 KNOTS...WITH POCKETS OF HEAVY RAIN...CAN BE EXPECTED AS THIS LINE MOVES THROUGH IN THE PRE DAWN HOURS. DUE TO THE WEAK ROTATION OF THESE STORMS...AN ISOLATED TORNADO IS ALSO A POSSIBILITY. WIDESPREAD HOURLY RAIN AMOUNTS WILL AVERAGE BETWEEN ONE TO TWO INCHES...LOCALLY THREE INCHES.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 10:02 PM CST | Small Craft Advisory | HGX | 36 hr | |
| Jan 29, 3:53 AM CST | Tornado Warning | HGX | Harris, Montgomery, Waller | 22 min |
| Jan 29, 4:37 AM CST | Severe Thunderstorm Warning | HGX | Montgomery | 38 min |
| Jan 29, 5:08 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 37 min |
| Jan 29, 6:58 AM CST | Special Marine Warning | HGX | 62 min | |
| Jan 29, 8:01 AM CST | Special Marine Warning | HGX | 119 min | |
| Jan 29, 8:13 AM CST | Areal Flood Advisory | HGX | Galveston | 2 hr |
| Jan 29, 8:15 AM CST | Areal Flood Advisory | HGX | Galveston | 2 hr |
| Jan 29, 10:10 AM CST | Special Marine Warning | HGX | 65 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.